Jump to content

My hands are full - Six Challenges


Recommended Posts

I'm so glad I found benzobuddies!  I was ignorant enough to think I could tough it out and get off Xanax in 3-4 weeks (even after reading the Ashton manual), but found that after 2 weeks, all hell broke loose.  I’ve suffered from daily panic and OCD for the last two years and have come to realize that my addiction to Xanax has been a hindrance to my recovery.  I’m committed to getting off this crap.  So here I am.  This is my  first post.

 

I’m my view, I’ve got six major challenges:

 

1. Getting over the shock and grief of the severity of my addiction and the road ahead.

2. The withdrawal symptoms themselves.

3. The FEAR of the withdrawal symptoms.

4. My panic symptoms

5. My FEAR of my panic symptoms

6. My FEAR of dealing with panic after I’m benzo free.

 

I’ve been practicing CBT and have worked with a therapist, but this benzo crap has really thrown a monkey wrench in the works.

 

I’d love to hear any comments. 

 

Link to comment
Share on other sites

We all have them very same obstacles! It's hard but it's going to be ok. You can do this!

I also have ocd and during my taper it has become worse and worse. My obsessive thoughts are horrendous. But I know it's only because of the meds and tapering and not that it's getting worse.

Welcome to bb, and I hope your doing well!

Amanda

Link to comment
Share on other sites

Hi RB,

 

Welcome to BenzoBuddies! You have come to the right place. Many people have successfully tapered off xanax and are better for it. You have an excellent 6 point challenge, you know what you are up against. You will find that it can be done with a slow taper along with CB therapy, you will be fine. Let us know the amount of xanax you are currently taking and how many times a day and we will help you set up a slow/manageble taper to help you on your way to freedom. Other buddies will be by to share their experiences. Hang in there!

 

T2  :smitten:

 

PS--Sorry RB, I didn't see your signature line!  

Link to comment
Share on other sites

Hi RB,

 

That was a huge cut, it's no wonder you are having those symptoms.  You can reinstate some or you can ride this out and taper from here.  You are over 2 weeks out from your original dose so reinstating may not be a good option.  It would depend on how bad the wd is, it's up to you.

 

The Ashton Manual recommends a 10% cut every 10-14 days and we highly recommend that, but everyone is different so you just have to listen to your body.  Just to let you know on the lower doses symptoms can get stronger, you will want to watch that.  

 

Is your taper schedule ok or would you like a new one?  To go through this as smoothly as possible following one is really important.

 

Let us know what you would like to do.....It's tough but it is certainly doable!

 

Ts

 

Link to comment
Share on other sites

Wow!  Thanks for the great (and quick) replies.  Right now I'm committing to .5 per day with .125 doses.  I been taking them at 7:00 AM, 11:00 AM, 3:00 PM, and 7:00 PM.  (And cut 10% every two weeks).
Link to comment
Share on other sites

Hi RB,

 

Sounds like you have a great plan. Just make sure you are somewhat stable before proceeding with another cut. Slow and steady wins the race!! Take care.

 

 

T2  :smitten:

Link to comment
Share on other sites

Hi RB!!

 

Looks like you have a very firm grasp on what needs to be done!!  For me, the biggest obstacle was that monster called FEAR!!  Even now, I'm doing awesome...but if I might have an anxious moment...that FEAR creeps in and whispers in my ear "You're gonna have a panic attack!"  The fear of having one is the very thing that will cause one.  Now, I smack that little guy on my shoulder, take deep breaths, distract myself and move on.  I don't allow myself to dwell on that little voice.  It's a tough thing but you can do it.  Hang in there...it gets better!!

 

Love,

 

Jen

Link to comment
Share on other sites

I'm so glad I found benzobuddies!   I was ignorant enough to think I could tough it out and get off Xanax in 3-4 weeks (even after reading the Ashton manual), but found that after 2 weeks, all hell broke loose.   I’ve suffered from daily panic and OCD for the last two years and have come to realize that my addiction to Xanax has been a hindrance to my recovery.  I’m committed to getting off this crap.  So here I am.  This is my  first post.

 

I’m my view, I’ve got six major challenges:

 

1. Getting over the shock and grief of the severity of my addiction and the road ahead.

2. The withdrawal symptoms themselves.

3. The FEAR of the withdrawal symptoms.

4. My panic symptoms

5. My FEAR of my panic symptoms

6. My FEAR of dealing with panic after I’m benzo free.

 

I’ve been practicing CBT and have worked with a therapist, but this benzo crap has really thrown a monkey wrench in the works.

 

I’d love to hear any comments. 

 

 

That pretty well sums it up. Yo documentation fiends! Yo could use this! :2funny:

 

Link to comment
Share on other sites

  • 2 weeks later...

Well here I am, day 31 of my taper.  I've got my 100ml cylinder and am ready to go to .100 x 4 tomrorrow!  I feel like a mad scientist with this thing!

 

http://www.benzo.org.uk/images/bzopoly.gif

Link to comment
Share on other sites

Hi RB,

 

Are you going to start titrating? Do you have a schedule yet from Colin or are you doing this on your own? I'm excited for you, I may have to go that route pretty soon. I'm at .375 now (3x.125). Good Luck, though with your optimism, you won't need it!

 

 

 

T2 :smitten:

Link to comment
Share on other sites

Well here I am, day 31 of my taper.  I've got my 100ml cylinder and am ready to go to .100 x 4 tomrorrow!  I feel like a mad scientist with this thing!

 

http://tbn0.google.com/images?q=tbn:NBxhLFAu71LrTM:http://ww4.fsusd.k12.ca.us/education/eettWeb/Marcacci/Class_web_site/images/250px-Mad_scientist_caricature.gif  :2funny: :2funny: :2funny: :2funny:

 

Link to comment
Share on other sites

  • 2 weeks later...
Well, I couldn't deal with the jump to .100 x 4, so I'm at .110 x 4.  Now I'm getting SEVERE headaches right AFTER I take a dose.  Other than taking Tylenol, does anyone have any advice?
Link to comment
Share on other sites

It astounds me that at .100 x 4 of Xanax, if feel like I want to put a bullet in my head, and at .110 x 4, it is tolerable!  How can this tiny change make such a difference in the way I feel?
Link to comment
Share on other sites

i can't answer that question, but i can sympathize. i cut xanax .0625 from 1.25 to 1.1875, a smaller percentage cut than what you are doing, and i felt the exact same way the past three days. i guess it's the nature of the beast.  :pokey:

 

Link to comment
Share on other sites

×
×
  • Create New...